MAUDE Adverse Event Report: ARTHREX, INC. #2 FIBERSTICK, #2 FIBERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX, INC. #2 FIBERSTICK, #2 FIBERWIRE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number #2 FIBERSTICK, #2 FIBERWIRE
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Anaphylactic Shock (1703); Urticaria (2278); Reaction (2414); Patient Problem/Medical Problem (2688)
Date of Event 10/31/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The root cause of the event could not be determined from the information available and without device evaluation.A possible cause of this type of event may be a reaction of the patient to the material(s) implanted or used during the implant procedure.Patient sensitivity to materials must be considered prior to implantation.Arthrex¿s directions for use packaged with the fiberwire® suture states that silicone sensitivity, though very rare, has been reported.
 
Event or Problem Description
It was originally reported that the patient had suffered a shoulder injury in 2011 while working.On (b)(6) 2013 she underwent a shoulder procedure during which an arthrex ar-7209, lot :10667 (#2 fiberstick, #2 fiberwire) and an ar-7200 lot: unknown (fiberwire braided pb #2 suture, blue w/needle) were utilized.Following the (b)(6) 2013 surgery the patient began to experience reaction type symptoms which the patient reported to arthrex on (b)(6) 2014 ((b)(4), medwatch 1220246-2014-00200).At that time the patient reported that she had been having hives with a possible reaction to the fiberwire.The patient also reported that she had been seen by a dermatologist but the outcome had been inconclusive at that time.No further information was provided to arthrex.On january 9, 2019, arthrex received a cd from the patient containing voluminous medical records.The medical records note the patient continued to have issues following her (b)(6) 2013 right shoulder surgery including anaphylactic shock episodes, angioedema and urticaria.The patient was seen by multiple medical professionals to determine what was causing her frequent episodes of anaphylaxis.It was identified via a patch testing of the fiberwire by a dermatologist that the arthrex fiberwire suture used in her shoulder may be causing these reactions.Although the results were inconclusive, a removal surgery was recommended.On (b)(6) 2014, the patient underwent a revision surgery to remove the fiberwire suture.According to the patient¿s medical records, following the removal surgery, the anaphylactic shock condition has subsided and no new episodes have occurred since the removal.The records also indicate that ¿things that make this condition worse are certain things she touches such as silicon¿.Although the patient is no longer suffering reaction symptoms she is still having issues with her shoulder.

Brand Name
#2 FIBERSTICK, #2 FIBERWIRE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8321453
Report Number1220246-2019-00887
Device Sequence Number19255550
Product Code GAT
UDI-Device Identifier00888867041370
UDI-Public00888867041370
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number#2 FIBERSTICK, #2 FIBERWIRE
Device Catalogue NumberAR-7209
Device Lot Number10667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date02/08/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR